About two weeks ago I had a Nova T inserted as an emergency contraceptive measure. The doctor also gave me ellaOne to take beforehand, because she wasn't sure if the insertion would go smoothly or not, and she wanted me to have a backup plan if I wasn't able to get the IUD.
However, the fitting went ok (although very painful), and I was glad to be able to rely on a hormone-free, very effective contraceptive that would last for five years. (I've had the Mirena before and I tolerated it pretty well, but I got sick of the hormonal side effects).
BUT about ten minutes after insertion I began to have some of the worst cramping pains of my entire life, which thankfully subsided after a couple of hours. And, although the doctor had warned me that I may bleed a little because of the irritation to my cervix during the fitting, I was a bit surprised by the quantity of bright red blood I saw on my pad.
And the thing is, I've been bleeding more or less constantly since then. The quality of the blood has changed a little, looking more like period blood and less like blood from an injury, but it is still very bright and fresh looking. I've had some quite severe pains on both sides of my pelvis which come and go, but for the most part I'm not in pain. I realise this could be my period, but 1. this doesn't look or feel like my period, and it's fairly light although constant, and 2. my period is nowhere near due yet, and the bleeding has been pretty consistently the same since the insertion. I realise the ellaOne could have messed up my cycle a little, but I feel like I would have noticed if my period had suddenly begun on top of the bleeding from the insertion.
So... what do you all think?